Advice for ADHD and Anxiety - CHADD's ADHD Pare...

CHADD's ADHD Parents Together

11,449 members3,848 posts

Advice for ADHD and Anxiety

Cassie26
Cassie26

Hi I have a 6 year old Son who was diagnosed ADHD he recently almost 3 months ago Started Vayvance 30mg it worked Great the first week or two but then we noticed an increase in his Anxiety, and him becoming very emotional so I took him to his Pediatrician to address the issue. He referred him to A Psychiatrist, my concern is if I should continue the Meds until seeing a Psychiatrist or stop them. I just wanna know that I'm doing what's best for my little boy and I have never dealt with anything like this before.

7 Replies
oldestnewest

Very hard to decide. It’s like you are left in the middle of the ocean without a life raft. Same thing happened with my son. We let like some things were better and others were worse and the pediatrician told me to go to a psychiatrist. We couldn’t get in for about six weeks. I opted to keep him on and they actually kept him on that med for another four months. We are now on med three and having better results with Focalin.

My 9 yr old son also tried vyvanse 30 mg and we saw the same side effects so i discontinued it. I was referred to a psychiatrist she prescribed ritalin which from what i have heard causes many side effects. He used to take focalin but we also stopped it due to terrible nightmares. Im now trying natural stuff and hoping they work. It's hard to be in your situation and i understand cuz im also on the same boat.. Good luck keep me updated

How does it feel when you are anxious....terrible right, Then imagine how it feels when your little and the hyperactive coping mechanism that kids can display is being controlled by a drug. How do you cope with it. You can't so I gets worse. In my opinion and it is just that these so called adhd meds that are being given to our kids far to easily only mask what the real issue is. I know they are given out so our kids can have an education but id rather have a happy child who may or may not be academic than a zombie with no feelings or is unable to process them doing well in school. Yes hyperactivity can be very straining on everyone around them but put yourself in their shoes. Life is hard regardless but mind numbing medication is not the answer. As I said just my opinion I made the mistake of medicating my child since the age of 5 he's now 9 if I could take back those years I would it's taken me this long to realise the damaging effects Ritalin has had on my son and only now after being off for 4 months am I seeing my little boy coming back (on meds he used to sit and stair into space like the lights were on but noone was home). Yes he's bat crap crazy but he's my bat crap crazy and I've told his school that he is not going back on his meds and they owe him an education so will have to deal with it accordingly.

My last point is this you already know the answer deep down or you wouldn't have suggested it. Get him off the meds asap they do not help anyone with anxiety levels full stop do not allow these meds to continue to fuel anxiety because anxiety is far worse for the person suffering than adhd ever will be.

I hope you get it sorted

As I replied in another post, my daughter was on Ritalin plus other medications throughout grade school and high school. She now has a master's degree and a great job. It did not do lasting damage to her psyche or anything else. Matter of fact, she had the most trouble when she decided to take herself off medication at the end of high school. She still has to take medication to keep her anxiety under control.

We had to change from Vyvanse to Strattera because of side effects.

jglass3025
jglass3025 in reply to anirush

Hello Anirush.

Is Straterra a non stimulant ADHD med? My son is on Vyvanse, but he is having anger issues and sleep issues. He is refusing to take melatonin to help with the sleep issues now that he is older.

Yes,Straterra is a non stimulant. My grandson has major issues with anger anyway but Vyvanse didn't help.

He is actually also on risperidone to deal with anger and anxiety issues

Take him off the med and wait to see the psychiatrist. He will wired again but the irritability and anxiety will be gone. Then star fresh. These are stimulants, not antidepressants so you can be off them with no side effects.

You may also like...